Skip to Main content Skip to Navigation
Journal articles

Stochastic spikes and strong noise limits of stochastic differential equations

Abstract : Motivated by studies of indirect measurements in quantum mechanics, we investigate stochastic differential equations with a fixed point subject to an additional infinitesimal repulsive perturbation. We conjecture, and prove for an important class, that the solutions exhibit a universal behavior when time is rescaled appropriately: by fine-tuning of the time scale with the infinitesimal repulsive perturbation, the trajectories converge in a precise sense to spiky trajectories that can be reconstructed from an auxiliary time-homogeneous Poisson process. Our results are based on two main tools. The first is a time change followed by an application of Skorokhod's lemma. We prove an effective approximate version of this lemma of independent interest. The second is an analysis of first passage times, which shows a deep interplay between scale functions and invariant measures. We conclude with some speculations of possible applications of the same techniques in other areas.
Complete list of metadata

Cited literature [5 references]  Display  Hide  Download
Contributor : Emmanuelle De Laborderie Connect in order to contact the contributor
Submitted on : Monday, October 30, 2017 - 4:09:03 PM
Last modification on : Monday, April 4, 2022 - 5:32:05 PM
Long-term archiving on: : Wednesday, January 31, 2018 - 1:31:11 PM


Files produced by the author(s)



Michel Bauer, Denis Bernard. Stochastic spikes and strong noise limits of stochastic differential equations. Annales Henri Poincaré, Springer Verlag, 2018, 19 (3), pp.653-693. ⟨10.1007/s00023-018-0645-y⟩. ⟨cea-01626332⟩



Record views


Files downloads